Alert archive / Wisconsin / River Flood Warnings in 2008
River Flood Warning 119, NWS Milwaukee, WI
NWS Milwaukee, WI issued this river flood warning at Jul 11, 2008, 9:08 AM CDT for Sauk County, Wisconsin. It took effect at Jul 11, 2008, 3:24 PM CDT. It was in force for 54 hr.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2008, 9:08 AM CDT (14:08 UTC)
- In effect from
- Jul 11, 2008, 3:24 PM CDT
- Expired
- Jul 13, 2008, 9:06 PM CDT
- In force
- 54 hr
- Issued by
- NWS Milwaukee, WI
- Flood severity
- Minor
County Sauk County, WI
The radar
The La Crosse radar (KARX), 109 km from the middle of the area, began a volume at 14:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Baraboo River at Rock Springs (RSPW3).
- Action stage
- 13.5 ft
- Minor stage
- 18.5 ft
- Moderate stage
- 21 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this river flood warning went out at Jul 11, 6:06 AM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, Jul 11, 6:06 AM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 606 AM CDT FRI JUL 11 2008 .SHORT TERM...PERSISTENT REGION OF LOW TO MID TROPOSPHERIC WARM ADVECTION FROM ERN MN TO SRN WI CONTINUES TO GENERATE ROUNDS OF TSTORMS. EXPECT MCS OVER NW WI TO POSSIBLY DIVE SEWD ALONG THE CAPE GRADIENT OVER WI. BELIEVE AREAS ALONG AND NORTH OF KMSN TO KMKE HAVE A GOOD PROBABILITY OF SEEING ADDITIONAL RAIN FROM THIS SQUALL LINE OR FROM CURRENT CONVECTIVE ACTIVITY OVER CENTRAL AND SRN WI. OTHERWISE WARM FRONT TO MOVE QUICKLY NWD THIS AFT AS LOW PRESSURE DEVELOPS NWD INTO MANITOBA IN RESPONSE TO A SHARP POLAR TROUGH MOVING EWD FROM MT. WITH WAA REFOCUSING WELL TO THE NORTH ONLY A SLIGHT CHANCE OF TSTORMS THIS AFTERNOON DUE TO WEAK CAPPING AND MLCAPES OF 2000-3000 J/KG. FOR TNT...EXPECT MORE WIDESPREAD STORMS EITHER AHEAD OF OR ALONG THE COLD FRONT. BEFORE THE ARRIVAL OF THE COLD FRONT A WEAK SHORTWAVE WILL LIFT OUT OF THE SRN PLAINS AND MOVE INTO WI AND IL DURING THE EVENING. SCT AND POSSIBLY NUMEROUS TSTORMS WILL OCCUR WITH THIS FEATURE. OTHER WIDESPREAD STORMS WILL BE OCCURRING ALONG THE COLD FRONT OVER MN AND IA AND WILL APPROACH THE CWA AFT 06Z. IF ATM IS NOT STABILIZED TOO MUCH FROM EVENING STORMS BELIEVE SQUALL LINE WILL SWEEP ACROSS SRN WI. MLCAPES WILL STILL BE 2000-3000 J/KG DURING THE EVENING BUT DROP TO 1000-1500 J/KG IN THE OVERNIGHT. DESPITE WEAK WIND SHEAR...CANNOT RULE OUT LARGE HAIL AND MICROBURSTS GIVEN THE AMOUNT OF CAPE...LARGE THETA DIFFERENCE BTWN THE SFC AND MID LEVELS...AND MID LEVEL LAPSE RATES AROUND 7 C. PAS INCREASING TO 2 INCHES WILL ALSO MAINTAIN AN ISOLD TO SCT FLASH FLOOD THREAT ESPECIALLY OVER AREAS THAT GOT SEVERAL INCHES YESTERDAY AND OVERNIGHT. THE COLD FRONT WILL SLOWLY PASS THROUGH THE AREA FROM 11Z SAT THROUGH 21Z SAT SO KEPT CHANCES OF TSTORMS IN THE FCST. .LONG TERM... DRY WLY WINDS WILL PREVAIL SAT NT AND SUN AS THE STRONG LOW PRESSURE AREA OVER CANADA CONTINUES EWD AWAY FROM SRN WI. HIGH PRESSURE WILL THEN SETTLE OVER THE STATE FOR MON. && .AVIATION...EARLY CONVECTION...WITH PREVAILING MVFR AND PERIODS OF IFR/LIFR WILL BE LIFTING OUT OF THE FORECAST AREA AFTER 16Z AS FOCUS OF WARM ADVECTION SHIFTS NWD WITH 850 WINDS BACKING MORE SRLY. COMPLEX OF STORMS MOVING SOUTHEAST FROM VCNTY OF LA CROSSE ALONG INSTABILITY GRADIENT WILL LIKELY BRUSH KMSN BETWEEN 1330Z AND 1440Z...AND COULD CLIP KMKE BETWEEN 15Z AND 16Z. VFR CONDITIONS AFTER PCPN ENDS THIS MORNING...THOUGH WEAK CAPPING AND INSTABILITY BRING A SLIGHT CHANCE OF TSTMS THIS AFTERNOON AND EARLY EVENING. WILL LEAVE OUT FOR NOW AND JUST MENTION CB IN CLOUD GROUPS. SOUTH TO SOUTHWEST WINDS GUST TO AROUND 20 MPH THIS AFTERNOON WITH GOOD MIXING UP TO 850 MB. WILL PUT PREVAILING THUNDERSTORMS IN TAFS AFTER 06Z AS APPROACHING COLD FRONT WILL TRIGGER ANOTHER POTENTIALLY SEVERE SQUALL LINE ALONG PRE-FRONTAL TROF...AS WELL AS ALONG THE FRONT ITSELF BEFORE EXITING TO THE SE OF THE STATE AFTER 12Z SAT. && .MARINE...WEAKENING THUNDERSTORM COMPLEX WILL AFFECT THE NEARSHORE WATERS FROM MILWAUKEE NORTH BETWEEN 10 AM AND 11 AM. WILL SEE WIND GUSTS APPROACH SMALL CRAFT ADVISORY CRITERIA THIS AFTERNOON. MORE STORMS EXPECTED TO DEVELOP LATE THIS EVENING AND OVERNIGHT THAT COULD REACH SEVERE LEVELS WITH DAMAGING WINDS AND LARGE HAIL. .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && SHORT/LONG TERM...20 AVIATION/MARINE...09 UPDATED TO ADD AVIATION AND MARINE DISCUSSIONS.
Hazardous weather outlook, Jul 11, 6:32 AM CDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 632 AM CDT FRI JUL 11 2008 WIZ046-047-051-052-056>060-062>072-121100- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 632 AM CDT FRI JUL 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WITH PERIODS OF HEAVY RAIN WILL END LATER THIS MORNING. STORMS WILL RE-DEVELOP AHEAD OF A COLD FRONT TONIGHT. SOME OF THE STORMS COULD BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL...ESPECIALLY WEST OF A GREEN LAKE COUNTY...DANE COUNTY TO GREEN COUNTY LINE. HEAT INDEX VALUES WILL RISE INTO THE LOW TO MID 90S ALONG AND SOUTHWEST OF A DELLS...MADISON TO LAKE GENEVA LINE THIS AFTERNOON. WITH MID TO UPPER 80S TO THE NORTHEAST. HEAT INDEX VALUES IN THE UPPER 80S ARE EXPECTED IN MILWAUKEE COUNTY. SOME LAKES...RIVERS AND STREAMS REMAIN ABOVE FLOOD STAGE. A PORTION OF THE ROCK RIVER IN SOUTHERN WISCONSIN CONTINUES TO EXPERIENCE MODERATE FLOODING...WITH THE STRETCH OF THE RIVER NEAR NEWVILLE STILL AT MAJOR FLOOD. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS WILL LINGER INTO SATURDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY...WITH A CHANCE FOR THUNDERSTORMS WEDNESDAY NIGHT THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT. LMZ643>646-121100- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 632 AM CDT FRI JUL 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL END LATER THIS MORNING...THEN RE-DEVELOP LATE THIS EVENING AND OVERNIGHT. SOME STORMS MAY PRODUCE DAMAGING WINDS AND LARGE HAIL. WIND GUSTS WILL APPROACH SMALL CRAFT ADVISORY CRITERIA THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS WILL LINGER INTO SATURDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY...WITH A CHANCE FOR THUNDERSTORMS WEDNESDAY NIGHT THROUGH THURSDAY. REM WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, Jul 11, 3:26 AM CDT, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
326 AM CDT FRI JUL 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 AM HEAVY RAIN 7 SW MADISON 43.01N 89.48W
07/11/2008 M1.45 INCH DANE WI BROADCAST MEDIA
RAINFALL TOTAL SINCE 5 PM CDT THURSDAY AT WISC-TV STUDIOS
ON THE SOUTHWEST SIDE OF MADISON.
&&
REMLocal storm report, Jul 11, 5:16 AM CDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
516 AM CDT FRI JUL 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 AM HEAVY RAIN 5 SW MADISON 43.03N 89.45W
07/11/2008 M2.24 INCH DANE WI TRAINED SPOTTER
RAINFALL TOTAL SINCE 103 AM CDT.
&&
REMLocal storm report, Jul 11, 6:17 AM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
617 AM CDT FRI JUL 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 AM FLASH FLOOD MADISON 43.08N 89.38W
07/11/2008 DANE WI LAW ENFORCEMENT
AREAS WITH 18 INCHES TO 2 FEET OF WATER ON ROADWAYS
ACROSS MADISON. MANY ROAD CLOSURES. ONE PERSON RESCUED
WHEN CAR WAS UNDER 3 FEET OF WATER ON SOUTHEAST SIDE OF
MADISON.
&&
MGLocal storm report, Jul 11, 6:57 AM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
657 AM CDT FRI JUL 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 AM FLOOD BARABOO 43.47N 89.74W
07/11/2008 SAUK WI LAW ENFORCEMENT
SOME COUNTY ROADS ACROSS SAUK COUNTY ARE CLOSED DUE TO
HIGH WATER.
&&
MGLocal storm report, Jul 11, 8:49 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
849 AM CDT FRI JUL 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 AM HEAVY RAIN 1 E BARABOO 43.47N 89.72W
07/11/2008 E0.00 INCH SAUK WI TRAINED SPOTTER
SPOTTER REPORTED WATER OVER THE CURB ON HIGHWAY 12 EAST
OF BARABOO
0810 AM FLOOD 1 E BARABOO 43.47N 89.72W
07/11/2008 SAUK WI TRAINED SPOTTER
SPOTTER REPORTS RAIN OVER THE CURB ON HIGHWAY 12 EAST OF
BARABOO.
&&
RSCHAARThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 12:32 AM CDT | Flash Flood Warning | MKX | Columbia, Sauk | 88 min |
| Jul 11, 12:40 AM CDT | Flash Flood Warning | MKX | Jefferson, Waukesha | 2 hr |
| Jul 11, 12:59 AM CDT | Flash Flood Warning | MKX | Dane | 2 hr |
| Jul 11, 3:50 AM CDT | Flash Flood Warning | MKX | Sauk | 3 hr |
| Jul 11, 4:05 AM CDT | Flash Flood Warning | MKX | Dane, Sauk | 2 hr |
| Jul 11, 6:40 AM CDT | Areal Flood Warning | MKX | Sauk | 6 hr |
| Jul 11, 8:12 AM CDT | Areal Flood Warning | MKX | Columbia | 4 hr |
| Jul 11, 8:31 AM CDT | Areal Flood Advisory | MKX | Dane | 3 hr |
| Jul 11, 9:03 AM CDT | Areal Flood Advisory | MKX | Jefferson | 3 hr |
| Jul 11, 9:08 AM CDT | River Flood Warning | MKX | Sauk | 5 days |
| Jul 11, 9:18 AM CDT | River Flood Watch | MKX | Kenosha | 11 hr |
| Jul 11, 10:02 AM CDT | River Flood Warning | MKX | Rock | 54 hr |
| Jul 11, 10:03 AM CDT | Areal Flood Advisory | MKX | Walworth, Waukesha | 3 hr |
| Jul 11, 10:13 AM CDT | River Flood Warning | MKX | Lafayette | 19 hr |
| Jul 11, 10:13 AM CDT | River Flood Warning | MKX | Green, Rock | 4 days |
| Jul 11, 3:18 PM CDT | River Flood Warning | MKX | Columbia | 19 hr |
Nearby
River Flood Warnings in Wisconsin, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.